Alert archive / North Carolina / River Flood Warnings in 2020
River Flood Warning 49, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Sep 26, 2020, 8:45 AM EDT for Cumberland County, North Carolina. It took effect at Sep 26, 2020, 9:25 AM EDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2020, 8:45 AM EDT (12:45 UTC)
- In effect from
- Sep 26, 2020, 9:25 AM EDT
- Expired
- Sep 26, 2020, 5:33 PM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River at Manchester (MANN7). The gauge peaked at 18.22 ft at Sep 26, 2020, 1:00 PM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02103000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
053
WGUS42 KRAH 261245
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh NC
845 AM EDT Sat Sep 26 2020
...The National Weather Service in Raleigh NC has issued a Flood
Warning for the following rivers in North Carolina...
Little River At Manchester affecting Cumberland County.
For the Little River...including Manchester...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/rah/rivers.
The next statement will be issued this evening by 845 PM EDT.
&&
NCC051-270045-
/O.NEW.KRAH.FL.W.0049.200926T1325Z-200928T0224Z/
/MANN7.1.ER.200926T1325Z.200927T0000Z.200927T1424Z.NO/
845 AM EDT Sat Sep 26 2020
The National Weather Service in Raleigh has issued a
* Flood Warning for
the Little River At Manchester.
* Until Sunday evening.
* At 8:30 AM EDT Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 18.5 feet this evening. It will then
fall below flood stage late tomorrow morning.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in
Fort Bragg near the water treatment plant.
* Flood History...No available flood history.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed
Little River
Manchester 18.0 17.9 Sat 8 am EDT 18.2 14.8 12.1 10.9
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$
JJT2 follow-up statements
713
WGUS82 KRAH 261821
FLSRAH
Flood Statement
National Weather Service Raleigh NC
221 PM EDT Sat Sep 26 2020
...The Flood Warning is extended for the following rivers in North
Carolina...
Little River At Manchester affecting Cumberland County.
For the Little River...including Manchester...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/rah/rivers.
The next statement will be issued late tonight by 230 AM EDT.
&&
NCC051-270630-
/O.EXT.KRAH.FL.W.0049.000000T0000Z-200929T0742Z/
/MANN7.1.ER.200926T1310Z.200927T1200Z.200928T1942Z.NO/
221 PM EDT Sat Sep 26 2020
...The Flood Warning is now in effect until early Tuesday morning...
The Flood Warning continues for
the Little River At Manchester.
* Until late Monday night.
* At 2:00 PM EDT Saturday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:00 PM EDT Saturday was 18.2 feet.
* Forecast...The river is expected to rise to a crest of 20.8 feet
tomorrow morning. It will then fall below flood stage Monday
afternoon.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in
Fort Bragg near the water treatment plant.
* Flood History...This crest compares to a previous crest of 21.9
feet on 01/31/2020.
&&
Fld Observed Forecasts (2 pm EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed
Little River
Manchester 18.0 18.2 Sat 2 pm EDT 20.7 18.2 15.3 13.5
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$
JJT569
WGUS82 KRAH 262133
FLSRAH
Flood Statement
National Weather Service Raleigh NC
533 PM EDT Sat Sep 26 2020
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Little River At Manchester affecting Cumberland County.
NCC051-262245-
/O.CAN.KRAH.FL.W.0049.000000T0000Z-200926T2133Z/
/MANN7.1.ER.700119T1245Z.700119T1245Z.700119T1245Z.NO/
533 PM EDT Sat Sep 26 2020
...The Flood Warning for the Little River At Manchester has been
cancelled...
The Flood Warning is cancelled for
the Little River At Manchester.
* At 5:15 PM EDT Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to continue to fall to 9.7 feet
early Thursday afternoon.
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed
Little River
Manchester 18.0 17.9 Sat 5 pm EDT 13.1 11.6 10.8 10.1
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$
7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 26, 6:53 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 26, 6:53 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 653 AM EDT Sat Sep 26 2020 .SYNOPSIS... A wedge boundary will remain in place across the Piedmont of North Carolina through tonight. Meanwhile, low pressure, the remains of former tropical cyclone Beta, will track east and northeast along the Carolina coast today. A shortwave will lift through the Carolinas on Sunday night ahead of a cold front approaching from the west. && .NEAR TERM /TODAY AND TONIGHT/... As of 315 AM Saturday... An upper level shortwave will swing through the mid-Atlantic this morning, shifting offshore by this aft/eve. At the surface, a wedge front over the Piedmont and Sandhills of NC will remain in place through tonight. Some light rain/drizzle will linger across portions of the northern Piedmont and Coastal Plain through daybreak, with patchy fog/mist elsewhere across central NC. The fog/low clouds should gradually lift through the morning, with lingering cloudiness expected through tonight. East of the wedge airmass, showers are possible during the aft/eve, but should be largely limited to far southern and eastern Coastal Plain areas. With the cloud cover in place and the wedge airmass across the NW, highs should top out in the mid 70s NW to around 80 degrees SE. Conditions overnight will be similar to Friday night, with fog/low stratus and temperatures bottoming out in the low to mid 60s. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 330 AM Saturday... A low over the ARKLATEX will lift northeast into the Appalachians on Sunday as the northern stream trough amplifies over the northern Plains from a low over central Canada. The leading (former) low will clip the Carolinas Sunday eve/night as the trough and embedded shortwaves dive south through the Plains. At the surface, the high will generally shift offshore with southerly flow increasing across central NC. While the cold front associated with the amplifying trough out west will move into the MS Valley on Sunday, it will remain well to the west of the area. Given the continued cloudy skies and some WAA in the southerly flow, highs should top out in the upper 70s to low 80s. Some rain is possible as the upper low moves over the region Sunday night, highest chances south and east. However, given the poor diurnal timing limiting the instability, do not expect any thunder at this time. Generally expect lows in the mid 60s Sunday night. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 355 AM Saturday... The flow aloft will have become increasingly amplified through the start of the period (DY3), with another 595 dm ridge forecast over the Pacific Northwest and high amplitude trough across the cntl US by 12Z Mon. Downstream of the cntl CONUS trough, an elongated mid and upr level low over s-cntl TX this morning will deamplify and accelerate newd into the srn middle Atlantic early Mon, then offshore through Mon night. The models have trended significantly deeper with a closed low forecast to dig ssewd along the MS River on Tue and near the cntl Gulf coast Tue night, at which time 500 mb heights are forecast to be 3-4 sigma below average by the 00Z/26th GEFS - particularly impressive for an ensemble mean. The associated mid and upr level low is then forecast to pivot newd across the Carolinas and srn middle Atlantic Wed-Wed night, While brief height rises aloft will follow across those areas on Thu, another strong shortwave trough in nwly flow aloft is forecast to carve the longwave trough across the ern US through the end of the end of the week. At the surface, unseasonably humid sly flow will prevail Mon-Tue night, ahead of a slow-moving, wavy cold front forecast to accompany the highly amplified trough approaching from the cntl US. A more organized area of low pressure is likely to deepen across the Carolinas Wed-Wed night, when 150 meter 500 mb height falls related to the aforementioned mid-upr low are forecast to overspread the slow-moving frontal zone. Weak high pressure will follow for Thu, ahead of a reinforcing cold front and developing frontal wave forecast to cross the region Thu night-Fri. Sensible weather related to the pattern described above will feature a chance of showers and afternoon storms Mon-Tue, some of which cold become severe on Tue owing to strengthening sswly mid and upr level flow to around 50 kts at 500 mb. Some training of convection will also be possible as the flow aligns generally parallel to the underlying surface front; and with precipitable water values forecast around 1.75", heavy rain and risk of flooding will be possible. Should a deepening area of low pressure indeed cross the C Carolinas during the middle of the week, the risk of heavy rain and flooding will increase during that time. While Thu-Fri should generally be dry, a chance of showers will result across ern NC, including as far wwd as the NC Coastal Plain, accompanying the reinforcing front and wave. It will otherwise be warm early in the week, mainly upr 70s to lwr 80s, trending milder mid to late week, and much less humid during the latter. && .AVIATION /12Z SATURDAY THROUGH THURSDAY/... As of 650 AM Saturday... 24 hour TAF period: LIFR/VLIFR conditions will gradually improve to VFR/MVFR through the morning hours, scattering to VFR or hovering around MVFR/VFR through the aft/eve before cigs come down again after sunset (least likely at KFAY). Some showers are possible at the southern and eastern terminals during the aft/eve, but impacts should be minimal. Hi-res models indicate lower vsbys tonight than last night, thus expect another night of LIFR/VLIFR tonight/Sunday morning. -KC Looking ahead: Sub-VFR fog and stratus is expected to linger into mid morning Sunday. Another chance for showers and storms will arrive late Sun through Sun night. Sub-VFR conditions will again be possible Mon night into early Tue ahead of a cold front approaching from the W. There will be a high chance for showers and storms Tue/Wed as this front slowly crosses the area. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...KC NEAR TERM...KC SHORT TERM...KC LONG TERM...MWS AVIATION...KC/Hartfield
Hazardous weather outlook, Sep 26, 6:24 AM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 624 AM EDT Sat Sep 26 2020 NCZ007>011-021>028-038>043-073>078-083>086-088-089-271200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 624 AM EDT Sat Sep 26 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Areas of fog may become dense tonight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain and a risk of flooding will accompany a slow-moving cold front and area of low pressure Tuesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 26, 5:33 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 AM EDT SAT SEP 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 1 SW RESEARCH TRIANGLE 35.86N 78.85W
09/25/2020 E2.00 INCH WAKE NC PUBLIC
AT LEAST 1.75 TO 2 INCHES IN DIAMETER AND
LASTED 3 TO 4 MINUTES.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:42 PM EDT | Special Weather Statement | RAH | Vance | 48 min |
| Sep 25, 9:17 PM EDT | Special Weather Statement | RAH | Durham | 28 min |
Nearby
River Flood Warnings in North Carolina, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.